Thunderstorm Wind, Beaver
- When
- July 22, 1:50 PM EST
- Where
- Beaver County, New Brighton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.750, -80.317
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 22, 1:35 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT TUE JUL 22 2003 SLOW MOVING COLD FRONT CONTINUES TO SUPPORT SHOWERS AND SCATTERED THUNDERSTORMS ACROSS MUCH OF WRN PA, ERN OH AND NRN WV. FLASH FLOOD WATCH WILL CONTINUE UNTIL 10 PM TONIGHT. SHOWERS WILL BEGIN TO WEAKEN LATER TONIGHT AS NORTH WINDS BRING IN DRIER LOW LEVEL AIR AND SHORT WAVE MOVES OFF TO THE EAST. COLD POOL ALOFT WILL KEEP A RISK OF SHOWERS AND TSTMS DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND TO A LESSER EXTENT THURSDAY. UPPER LOW WILL MOVE SLOWLY EAST OF THE DISTRICT BY FRIDAY...BRINGING AN END TO THE PRECIPITATION. WARMER AIR AND INCREASING LOW LEVEL MOISTURE SUNDAY AND MONDAY WILL RETURN A THREAT OF SHOWERS AND TSTMS TO THE DISTRICT. .PBZ... MD...NONE. OH...FLOOD WATCH FOR UNTIL 10 PM FOR ZONE OHZ041. PA...FLOOD WATCH UNTIL 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020...PAZ022. WV...NONE. RSD
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211520- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 515 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THERE IS ALSO A FLOOD WATCH IN EFFECT UNTIL 10PM EDT FOR MERCER, VENANGO, FOREST, CLARION, JEFFERSON, LAWRENCE, BEAVER, BUTLER AND ARMSTRONG COUNTIES IN PENNSYLVANIA AND COLUMBIANA COUNTY IN OHIO. THE STORMS THIS AFTERNOON AND TONIGHT CAN HAVE DAMAGING WIND GUSTS AND HAIL. HEAVY RAINS CAN CAUSE FLASH FLOODING. THERE WILL ALSO BE PERIODS OF FREQUENT CLOUD-TO-GROUND LIGHTNING. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN GET FLOODING. LOCATIONS GETTING REPEATED PERIODS OF HEAVY RAINS TODAY AND TONIGHT CAN GET SERIOUS FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY /DAY TWO/. ADDITIONAL HEAVY RAINS MAY CAUSE FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORK MAY BE ACTIVATED THIS AFTERNOON.
OHZ041-PAZ007-221830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 128 PM EDT TUE JUL 22 2003 ...HEAVY RAIN AND WIND EXPECTED... STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND GUSTY WINDS BETWEEN 40 AND 50 MPH THROUGH 2:30...ESPECIALLY BETWEEN HOMEWORTH...NORTH GEORGETOWN...AND SALEM. THE NATIONAL WEATHER SERVICE IS MONITORING THE SITUATION FOR POSSIBLE WARNINGS. PAY ATTENTION FOR FURTHER UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
213 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM OIL CITY PA .88 INCH HAIL
07/22/03 VENANGO REPORTED BY SKYWARN
SPOTTERS
0132 PM HERMITAGE PA FLASH FLOODS
07/22/03 MERCER ROAD FLOODING. REPORTED BY
PUBLIC
0200 PM OIL CITY PA FLASH FLOODS
07/22/03 VENANGO CREEK FLOODING. REPORTED
BY TRAINED OBSERVERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
236 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM OIL CITY PA .88 INCH HAIL
07/22/03 VENANGO REPORTED BY SKYWARN
SPOTTERS
0132 PM HERMITAGE PA FLASH FLOODS
07/22/03 MERCER ROAD FLOODING. REPORTED BY
PUBLIC
0200 PM OIL CITY PA FLASH FLOODS
07/22/03 VENANGO CREEK FLOODING. REPORTED
BY TRAINED OBSERVER
0206 PM GROVE CITY PA FLASH FLOODS
07/22/03 MERCER STANDING WATER ON ROADS.
REPORTED BY PUBLICThe Pittsburgh radar (KPBZ), 26 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370827.